Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 26, 2007, 6:59 PM EDT for Lucas County, Wood County, Ohio. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2007, 6:59 PM EDT (22:59 UTC)
- Expired
- May 26, 2007, 8:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 140 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:05 PM EDT | TSTM WND DMG | Grand Rapids, OH | ONE TREE AND A LARGE LIMB DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 262259 SVRCLE OHC095-173-270000- /O.NEW.KCLE.SV.W.0059.070526T2259Z-070527T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 659 PM EDT SAT MAY 26 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN NORTHWEST OHIO WOOD COUNTY IN NORTHWEST OHIO * UNTIL 800 PM EDT * AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF WESTON...OR ABOUT 13 MILES WEST OF BOWLING GREEN...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITEHOUSE...WATERVILLE...PERRYSBURG AND NORTHWOOD DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4151 8400 4133 8398 4133 8343 4163 8341 $$ ADAMS
2 follow-up statements
000
WWUS51 KCLE 262327
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
727 PM EDT SAT MAY 26 2007
OHC095-262337-
/O.CAN.KCLE.SV.W.0059.000000T0000Z-070527T0000Z/
LUCAS OH-
727 PM EDT SAT MAY 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY IS CANCELLED...
LAT...LON 4143 8380 4146 8377 4148 8372 4154 8369
4157 8361 4160 8357 4161 8351 4162 8342
4134 8343 4134 8387 4141 8387
$$
OHC173-270000-
/O.CON.KCLE.SV.W.0059.000000T0000Z-070527T0000Z/
WOOD OH-
727 PM EDT SAT MAY 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN WOOD COUNTY...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TONTOGANY...OR ABOUT NEAR BOWLING GREEN...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERRYSBURG...LUCKEY...WALBRIDGE...NORTHWOOD...PEMBERVILLE AND
MILLBURY
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4143 8380 4146 8377 4148 8372 4154 8369
4157 8361 4160 8357 4161 8351 4162 8342
4134 8343 4134 8387 4141 8387
$$
LW000
WWUS51 KCLE 270000
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
800 PM EDT SAT MAY 26 2007
OHC173-270010-
/O.EXP.KCLE.SV.W.0059.000000T0000Z-070527T0000Z/
WOOD OH-
800 PM EDT SAT MAY 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WOOD COUNTY EXPIRES
AT 800 PM EDT...
LAT...LON 4143 8380 4146 8377 4148 8372 4154 8369
4157 8361 4160 8357 4161 8351 4162 8342
4134 8343 4134 8387 4141 8387
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:42 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 26, 3:42 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EDT SAT MAY 26 2007 .SYNOPSIS... WARM FRONT WILL CONTINUE TO MOVE NORTH OF THE FORECAST AREA THROUGH THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BREIFLY BUILD OVER THE COUNTY WARNING AREA MONDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... WARM FRONT WILL PUSH NORTH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE SOUTHERN PORTION OF THE FORECAST AREA. THEY ARE PULSING...THERE IS SOME SHEAR. IT IS POSSIBLE THAT ONE OR TWO OF THE STORMS COULD BECOME SEVERE THROUGH 00Z. IN THE NORTH THEY HAD SHOWERS MOST OF THE MORNING. AIRMASS IS GETTING UNSTABLE...SCATTERED FOR EARLY TONIGHT SHOULD WORK. THERE WILL BE A THREAT AFTER MIDNIGHT MAINLY IN THE NORTH AS THE WARM FRONT WILL BE CLOSE. GUIDANCE MINIMUM TEMPERATURES OK. && .SHORT TERM /SUNDAY THROUGH MONDAY/... COLD FRONT WILL MOVE THROUGH IN THE AFTERNOON AND EVENING. LIKELY POPS LOOK GOOD BUT MAY NOT BE NEEDED IN THE NORTHEAST DURING THE MORNING. LOWRED THE POP IN THE MORNING FOR THE NORTHEAST AREAS TO 30 PERCENT. IT WILL DEVELOP QUICKLY. PLENTY OF SHEAR...THE CAPES ARE HIGH BUT NOT REAL HIGH. SOME SEVERE COULD OCCUR. WILL NOT MENTION IN THE ZONES AT THIS TIME. HIGH PRESSURE BUILDS IN LATE SUNDAY NIGHT AND MONDAY SHOULD BE A DRY DAY WITH PLENTY OF SUNSHINE. GUIDANCE HIGH TEMPERATURES LOOK GOOD FOR SUNDAY...WENT A DEGREE WARMER BASED ON TEMPERATURES UPSTREAM TODAY. MAV GUIDANCE LOOKS OK FOR SUNDAY NIGHT AND MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MODELS AGREE WITH HIGH PRESSURE MOVING EAST MONDAY NIGHT. THE MODELS HAVE BEEN CONSISTENT OVER THE LAST FEW DAYS IN SHOWING SOME PRECIPITATION IN THE RETURN FLOW. STILL ON THE EDGE ABOUT IT...HOWEVER... WILL CONTINUE THE LOW POP THREAT. WEDNESDAY NO REAL TRIGGER BUT WITH A SOMEWHAT MOIST AND UNSTABLE AIRMASS WILL CONTINUE THE 20 POPS. GFS/DIGEX/ECMWF CONTINUE IN MOVING A COLD FRONT THROUGH THURSDAY NIGHT...SOME TIMING ISSUES...WITH THE ECMWF A LITTLE FASTER. RAISING THE POPS TO 50 PERCENT AS AIRMASS MOIST ENOUGH. TROUGHINESS CONTINUES INTO SATURDAY ACCORDING TO THE GFS...WHILE THE ECMWF AND DIGEX HAVE MORE HIGH PRESSURE. WITH THIS PATTERN A LOW POP THREAT SEEMS REASONABLE. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... SCATTERED SHOWERS AND EVEN A RUMBLE OF THUNDER CONTINUE ACROSS THE FORECAST AREA. WIDELY SCATTERED NATURE OF THE STORMS MAKES IT DIFFICULT TO PIN DOWN AN EXACT TIME WHEN EACH TERMINAL WILL BE AFFECTED BUT WILL GO WITH VCTS IN THE SOUTHERN TIER AIRPORTS AND VCSH FURTHER NORTH WHERE AIRMASS IS A BIT MORE STABLE. WARM FRONT ACROSS CENTRAL OHIO WILL PUSH NORTHWARD AND EVENTUALLY OVER LAKE ERIE OVERNIGHT...EFFECTIVELY ENDING PRECIP FOR A BRIEF TIME AT ALL SITES. SHOULD STAY HAZY OVERNIGHT BUT SOUTHERLY WINDS SHOULD PRECLUDE ANY SIGNIFICANT FOG FROM FORMING. TOMORROW A COLD FRONT WILL SWEEP ACROSS THE REGION...SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT AND EXPECT BRIEF PERIODS OF IFR RAIN AT ALL SITES AS THE FRONT MOVES EASTWARD. WILL PROBABLY SEE RAIN CONTINUE AFTER THE END OF THE FORECAST PERIOD BUT TAPER OFF BY EARLY EVENING. FOLLOWING THE FRONT HIGH PRESSURE WILL BUILD OVER THE AREA ALLOWING FOR QUIET WEATHER AND GOOD VFR CONDITIONS THROUGH WEDNESDAY. && .MARINE... WARM FRONT OVER CENTRAL OHIO WILL MOVE ACROSS LAKE ERIE TONIGHT BUT WILL QUICKLY BE FOLLOWED BY A COLD FRONT TOMORROW AFTERNOON. RAPID CHANGES IN WIND DIRECTION OVER THE NEXT 24 HOURS WILL KEEP WAVES TO A MINIMUM BUT THEY MAY PICK UP TOMORROW AFTERNOON BEHIND THE COLD FRONT AS WINDS BECOME NORTHWESTERLY. WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. HIGH PRESSURE QUICKLY BUILDS IN ON MONDAY AND WILL REMAIN ACROSS THE LAKE THROUGH THE MIDDLE OF THE WEEK. WINDS GRADUALLY TURNING AROUND OUT OF THE SOUTHEAST ON TUESDAY...SOUTH ON WEDNESDAY...AND SOUTHWEST ON THURSDAY. NO HEADLINES ANTICIPATED DURING THE NEXT FIVE DAYS. && && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...LEINS MARINE...LEINS
Hazardous weather outlook, May 26, 6:02 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 602 AM EDT SAT MAY 26 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-271015- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 602 AM EDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REGION TODAY. THE ONLY HAZARD EXPECTED WITH THE STORMS IS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SUNDAY AS A COLD FRONT MOVES THROUGH THE REGION. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND OR HAIL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME FOR TODAY BUT SPOTTERS MAY BE NEEDED ON SUNDAY. LOMBARDY
In the hours before
Local storm report, May 26, 2:49 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
249 PM EDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 2 SE JEROMESVILLE 40.78N 82.17W
05/26/2007 ASHLAND OH PUBLIC
TWO LARGE LIMBS DOWN.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:06 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 54 min |
| May 26, 4:02 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.